# SDR 2024FA0000596

- Difficulty date: August 7, 2024
- Submitted: August 13, 2024
- Operation: General aviation
- Make and model: Diamon DA 40
- Aircraft serial: 40547
- Aircraft time: 3,645 hours
- Engine: Lyc IO360M1A
- Engine time: 885 hours
- Propeller: Hartzl HCC2YR1
- System (JASC): 2720 · Rudder Control System
- Part: Spring
- Part number: 2227236000
- Condition: Pulled
- Location: Rudder Pedal
- Part time: 3,645 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

PILOT'S SIDE RUDDER PEDAL LATCH FRAME ASSEMBLY LEFT HAND "U" SHAPED PIN WHICH HOLDS LOWER END OF RUDDER PEDAL RETURN SPRING PULLED OUT OF LATCH FRAME. RUDDER PEDAL REMAINED EFFECTIVE BUT WOULD NOT SPRING BACK INTO NEUTRAL POSITION. FOUND DURING PREFLIGHT, FLIGHT CANCELLED DUE TO ISSUE. PILOT REPORTED SPRING DETACHED AND PEDALS HELD IN A RIGHT RUDDER INSTANCE.
